MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 14MM; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 45 DEGREE X 14MM; LAVAGE, JET
Model Number 66800041
Medical Device Problem Code Decrease in Pressure (1490)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during debridement, two (2) versajet exact assy, 45 degree x 14mm failed, in one the water did not come out this event happened during inspection therefore there was no patient involved at that moment and the other device did not have pressure but there was water coming out with the second device there was a delay greater 30 minutes with patient under anesthesia.Procedure was resumed, with a s+n back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was returned for evaluation, images and videos was also supplied.A review of the images show that there was insufficient flow to the handpiece, and that debridement could not be performed.A visual and functional evaluation was performed.Inspection was performed on the exterior of product and no physical damage was observed.The unit primed.The distal handpiece output sputtered and sprayed for about 10 seconds and then it began to produce a strong steady stream and functioned as designed.A documentation review was performed manufacturing records and processes.The manufacturing records and processes for the reported batch contain no contributory factors, records confirm that this batch was manufactured, meeting the required specifications.All inspection and testing requirement was met prior to release.Complaint history and escalation actions.Historical review details previous cases of this nature, which are considered isolated in scope and there are no open nor closed escalation actions.Related to this event type.A review of the risk management files, find that the reported event and associated harms are anticipated, no updates are required.The probable causer remains unknown, factors may include that air may have entered the saline inflow line no manufacturing, packaging, labelling, design, concerns nor adverse trend have been observed, therefore no corrective actions are deemed necessary.

Brand Name
VERSAJET EXACT ASSY, 45 DEGREE X 14MM
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16820798
Report Number8043484-2023-00030
Device Sequence Number6671146
Product Code FQH
UDI-Device Identifier00040565124681
UDI-Public00040565124681
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Device Expiration Date07/06/2024
Device Model Number66800041
Device Catalogue Number66800041
Device Lot Number51046070
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown